MAUDE Adverse Event Report: BARD ACCESS SYSTEMS EQUISTREAM XK CATHETER; CHRONIC CATHETER

BARD ACCESS SYSTEMS EQUISTREAM XK CATHETER; CHRONIC CATHETER
Model Number 5913190
Medical Device Problem Codes Component Incompatible (1108); Component Missing (2306)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 11/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation of the reported event is currently underway.(expiry date: 4/2020).
 
Event or Problem Description
It was reported that during preparation for the chronic catheter placement, two kits were opened and the peel-away sheaths were allegedly incompatible for the packaged catheter and were rendered unusable.Reportedly, another two kits were unopened and the incorrect size was allegedly able to be identified through the clear packaging, therefore, the customer alleged the four kits were provided with the incorrect size sheath.It was further reported that another device was implanted.There was no reported patient contact.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the lot met all release criteria.Dhr was reviewed and no deviations/issues were identified associated with this problem in regards to product materials or during packaging, manufacturing or qc inspection processes.All necessary inspections were performed throughout all the manufacturing, packaging and inspection activities and for raw material utilized in the manufacture of this lot, in regards to the described problem.Investigation summary: the complaint due to ¿the peel-away sheaths were allegedly incompatible for the packaged catheter¿ is confirmed.According with the photo visual evaluation and bpv investigation performed was conclude that the french size of the sheath packed in the sample had an incorrect french size according to the product label, either the incorrect product was packaged into the kit or an incorrect sheath was used during the packaging process of the kit.Due to this the complaint is confirmed as manufacturing related.Two equistream xk catheter kits were returned for evaluation.Functional, gross visual, and tactile evaluations were performed.The investigation is confirmed for incorrect component, as visual evaluation confirmed that both sheaths were 15fr and the product catalog number 5913190 indicates that the correct size is 16.5fr.Functional testing confirmed that the catheters were unable to be passed through the sheath for both samples.Both samples were received with the kits sealed.Expiry date: 4/2020.

Brand Name
EQUISTREAM XK CATHETER
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8528525
Report Number3006260740-2019-00969
Device Sequence Number2759233
Product Code MSD
UDI-Device Identifier00801741013836
UDI-Public(01)00801741013836
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K090101
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5913190
Device Catalogue Number5913190
Device Lot NumberRECT0999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/23/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date06/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1